Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Mar 14, 2019, 7:55 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 7:55 PM EDT (23:55 UTC)
- Expired
- Mar 14, 2019, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:08 PM EDT | TSTM WND DMG | 2 N Brewster, OH | TREE AND UTILITY WIRES DOWN. |
| Mar 14, 8:15 PM EDT | TORNADO | 2 Ne Navarre, OH | AN EF0 TORNADO BRIEFLY TOUCHED DOWN IN STARK COUNTY OHIO THURSDAY EVENING MARCH 14TH AT APPROXIMATELY 8:15PM. THE TORNADO STARTED NEAR NAVARRE AND MOVED IN A NORTHEAST DIRECTION. THE 4 MILE INTERMITTENT PATH ENDED WEST OF CANTON IN EASTERN PERRY TOWNSHIP. THE |
| Mar 14, 8:20 PM EDT | TSTM WND DMG | 1 Ese Perry Heights, OH | LARGE TREE DOWN ON HOUSE ON 14TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:03 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WFUS51 KCLE 142355
TORCLE
OHC075-151-169-150030-
/O.NEW.KCLE.TO.W.0001.190314T2355Z-190315T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
755 PM EDT THU MAR 14 2019
The National Weather Service in Cleveland has issued a
* Tornado Warning for...
Western Stark County in northeastern Ohio...
Southeastern Wayne County in northeastern Ohio...
Holmes County in northeastern Ohio...
* Until 830 PM EDT.
* At 755 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Farmerstown, or 7 miles southeast of Millersburg,
moving northeast at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Walnut Creek and Farmerstown around 800 PM EDT.
Winesburg around 805 PM EDT.
Wilmot around 810 PM EDT.
Navarre around 820 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Greentown, Beach City, Hills And Dales, Mount Hope, Perry Heights,
North Lawrence, Charm, Meyers Lake, Fredericksburg and Baltic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4045 8194 4063 8204 4092 8151 4091 8142
4096 8142 4098 8139 4065 8140 4066 8146
4065 8147 4063 8167 4044 8167
TIME...MOT...LOC 2355Z 236DEG 56KT 4047 8184
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
King3 follow-up statements
422
WWUS51 KCLE 150004
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
804 PM EDT THU MAR 14 2019
OHC075-151-169-150030-
/O.CON.KCLE.TO.W.0001.000000T0000Z-190315T0030Z/
Stark OH-Wayne OH-Holmes OH-
804 PM EDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR WESTERN
STARK...SOUTHEASTERN WAYNE AND EASTERN HOLMES COUNTIES...
At 804 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Walnut Creek, or 10 miles west of Dover, moving
northeast at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brewster around 815 PM EDT.
Navarre around 820 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Greentown, Mount Hope, Perry Heights, North Lawrence, Charm, Meyers
Lake, Beach City, Hills And Dales, Baltic and Uniontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4045 8183 4076 8180 4091 8152 4092 8151
4091 8142 4096 8142 4098 8139 4065 8140
4066 8146 4065 8147 4063 8167 4044 8167
TIME...MOT...LOC 0004Z 236DEG 56KT 4055 8168
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
King756
WWUS51 KCLE 150016
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
816 PM EDT THU MAR 14 2019
OHC075-169-150025-
/O.CAN.KCLE.TO.W.0001.000000T0000Z-190315T0030Z/
Wayne OH-Holmes OH-
816 PM EDT THU MAR 14 2019
...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE AND EASTERN HOLMES
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
LAT...LON 4087 8159 4091 8152 4092 8151 4091 8142
4096 8142 4098 8139 4065 8140 4066 8146
4065 8147 4064 8162
TIME...MOT...LOC 0015Z 236DEG 56KT 4065 8148
$$
OHC151-150030-
/O.CON.KCLE.TO.W.0001.000000T0000Z-190315T0030Z/
Stark OH-
816 PM EDT THU MAR 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR WESTERN
STARK COUNTY...
At 815 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Strasburg, or 9 miles north of Dover, moving
northeast at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
western Stark County, including the following locations... Greentown,
Perry Heights, Meyers Lake, Beach City, Hills And Dales, Uniontown
and Canal Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4087 8159 4091 8152 4092 8151 4091 8142
4096 8142 4098 8139 4065 8140 4066 8146
4065 8147 4064 8162
TIME...MOT...LOC 0015Z 236DEG 56KT 4065 8148
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
King020
WWUS51 KCLE 150025
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
825 PM EDT THU MAR 14 2019
OHC151-150035-
/O.EXP.KCLE.TO.W.0001.000000T0000Z-190315T0030Z/
Stark OH-
825 PM EDT THU MAR 14 2019
...THE TORNADO WARNING FOR WESTERN STARK COUNTY WILL EXPIRE AT 830 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
LAT...LON 4087 8159 4091 8152 4092 8151 4091 8142
4096 8142 4098 8139 4065 8140 4066 8146
4065 8147 4064 8162
TIME...MOT...LOC 0025Z 236DEG 56KT 4073 8132
$$
KingWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:54 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 14, 6:54 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
654 PM EDT Thu Mar 14 2019
.SYNOPSIS...
A strong low pressure system over the Central Plains will
continue northeast towards the northern Great Lakes by tonight.
This low will extend a cold front across the area tonight. As
this low departs into Canada on Friday, a residual trough of low
pressure will remain over the Great Lakes region through
Saturday. High pressure will build in from the west for Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Low level moisture continues to increase ahead of a cold front
that will race across the region later this evening. Front is
located across NE Indiana as of 2245Z. Still plenty of shear as
we slowly increase the moisture. Will continue to monitor the
convection as it attempts to increase in coverage. Watch the
isolated cells closely.
Previous Discussion...
Ingredients appear that they are coming together for severe
storms across much of Ohio, especially western and central Ohio,
late this afternoon and evening. Bulk and effective shear
values are off the chart high. MUCape values will be approaching
750-1000 J/KG. Surface heating and sunshine across central and
southern Ohio have warmed temperatures into the lower and middle
70s and that airmass is moving northward. Surface dewpoints are
climbing with 50s dewpoints starting to move into northern and
western Ohio. The more breaks in the clouds we can get into
northern Ohio, the better our severe weather potential. Low
level shear and helicities are very high.
High res model guidance show an uptick of severe convection
forming across western Ohio ahead of a triple point feature
coming out of the Ohio Valley Region and southern Indiana. This
feature will be key with backed surface winds right ahead of it.
We think the time frame of 4 pm to 6 pm will be greatest for
far western Ohio, 6 pm to 9 pm between I-75 and I-77 corridor,
and 9 pm to midnight for far northeast Ohio into northwest
Pennsylvania. The highest tornado potential will be over western
Ohio with the potential gradually decreasing by 8 or 9 pm as it
moves towards the I-71 corridor. Damaging wind gusts up to 70
mph and large hail up to half dollar size will be the other main
threats. All the convection and severe weather threat will be
east of our area before midnight tonight.
Outside of convection, synoptic winds will be strong and gusty
this evening with southern winds 20 to 30 mph with gusts up to
50 mph possible. The current wind advisory looks good at this
time. The upper level trough moves over the Great Lakes Region
on Friday with temperatures on the downward trend. Breezy and
much colder weather will return on Friday into Friday night. An
area of rain showers changing to snow showers will move in
Friday evening and Friday night. Just a reminder that winter is
not over yet.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper-level trough will progress eastward towards the Great
Lakes region, bringing colder air and continued chances of
precipitation throughout the weekend. As the cold air filters in
on Saturday look for snow on and off, with lake enhancement
over the primary snowbelt. A reinforcing cold shot with 850mb
temperatures drop to a sufficient lake effect snow parameter,
-10C, with lake temperatures just above 0C. This, with lingering
temperatures, cyclonic flow with northwesterly 925mb winds of
20-30kts, and inversion heights increasing to near 4kft...minor
lake effect snow accumulations can be expected for the favored
lake effect regions. Lake induced cape is marginal, so that and
daytime highs above normal should limit accumulations to an inch
or less. However, if colder air moves in the recent breaks in
the lake ice could lead to the possibility of higher than
expected snow accumulations. Deeper moisture arrives on Sunday.
Soundings favor snow, but with slightly warmer temperatures
could see a period of rain/snow mix by the afternoon before
transitioning over to all snow. Any accumulations are expected
to be less than an inch.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Drier air builds in on Monday as high pressure builds south. The
anticyclonic flow will limit any precip events for early next week.
High temperatures will be in the mid to upper 30s Friday, but will
be the warmest in the morning and decrease as cold air advection
begins. Saturday will only reach into the mid 20s to low 30s.The
continued presence of the broad upper trough will keep temperatures
below normal well into next week.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Cold front across NE Indiana southward to near Louisville will
move quickly eastward through the evening. Expect to see
MVFR/IFR conditions with the showers and thunderstorms. Most
locations will likely improve to VFR for a few hours in the
wake of the front as we await the arrival of the colder air. As
the colder air arrives overnight into Friday expect the cloud
cover to drop to at least MVFR with the showers. As we
transition to snow we will see some MVFR/IFR continue across NE
OH and NW PA.
Gusty southerly winds will transition to southwest overnight.
Strongest winds to 40 knots will likely occur through about 04Z.
Strongest winds will be near and west of I-71 and along the
lakeshore.
OUTLOOK...MVFR ceilings and visibilities possible Saturday into
Sunday.
&&
.MARINE...
Lake ice will likely be impacted by today's warm up and windy
conditions with additional break ups and movement north. Winds,
which are stabilized in the boundary layer due to cold lake temps,
will switch around to the west tonight being a strong cold front.
Winds will become southwesterly tonight through Friday. By Friday
night a secondary cold front and shortwave trough will veer winds to
the northwest. High pressure over the Great Lakes will build in late
weekend into next week keeping the pressure gradient fairly relaxed.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 5 AM EDT Friday for OHZ012-089.
Wind Advisory until midnight EDT tonight for OHZ003-006>011-
017>019-027>030-036-037-047.
PA...Wind Advisory until 5 AM EDT Friday for PAZ001-002.
MARINE...None.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin/MM
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...MM
MARINE...JamisonHazardous weather outlook, Mar 14, 5:24 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 524 PM EDT Thu Mar 14 2019 OHZ003-006>011-017>019-027>030-036-037-047-152130- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- 524 PM EDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ012-089-PAZ001-002-152130- Lake-Ashtabula Lakeshore-Northern Erie-Southern Erie- 524 PM EDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong to severe thunderstorms may move across the region after sunset. Strong damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ013-014-022-023-032-033-PAZ003-152130- Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Crawford- 524 PM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Strong to severe thunderstorms may move across the region after sunset. Strong damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ020-021-031-038-152130- Medina-Summit-Wayne-Holmes- 524 PM EDT Thu Mar 14 2019 ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142-147>149-162>169-152130- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 524 PM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143>146-152130- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 524 PM EDT Thu Mar 14 2019 ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:33 AM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Hancock and 13 more | 19 hr |
| Mar 14, 7:31 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 10 min |
| Mar 14, 7:47 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 24 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.